My father has thrombus in IVC which is a recurrence to the RCC. we had his kidney removed last year now this thrombus has recurred. We are taking pazopanib for the thrombus. While the vascular Doctor has suggested Xarelto also. Can both be taken together.
24 Oct 2012
I hope that you mean your father is taking Xarelto for his thrombus, correct? Looking in multiple interaction databases there are no interactions shown.
Since your father had one kidney removed you should be aware that Xarelto is renally cleared. Do you know his CrCl value? Based on the value of this number and possibly your father’s age if he is over 45 years old, his exposure to Xarelto and Prothrombin time may be increased. The other concern that you should be aware of, is that there is a possible increase in total VTE for those with renal impairment which it appears has happened to your father. These may or may not be major issues for your father, you just need to be aware of them and manage them with your doctor’s help and guidance. As an example, he may need more time before surgery to stop taking Xarelto and transfer over to a heparin based coagulant. This will be managed by your surgeon but you need to be aware and involved. The good news is that based on the clinical trials, patients did not show an increase in bleeding risk for patients with moderate renal impairment.
I feel that your doctor or vascular doctor made an excellent choice using the Xarelto. If you have additional concerns, questions or need an arbitrator, I would recommend that you talk with a Hematologist who works at a university teaching hospital. Best wishes on a speedy recovery.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Particularly interested in shrinkage of tumors in lungs and also hearing about side effects.
1 answer • 22 Apr 2011
2 answers • 15 Feb 2012
I am currently in medical school and I am researching renal cell carcinoma and I am needing to know a diet that will not affect the prescribed ...
0 answers • 25 Apr 2013
I only have one kidney, due to kidney cancer. Now there is a 3 centimeter cyst on the one remaining kidney. Bosniak means it is probably cancer. They ...
2 answers • 4 Dec 2013
0 answers • 15 Aug 2014